Alert archive / California / Excessive Heat Warnings in 2012
Excessive Heat Warning 1, NWS Las Vegas, NV
NWS Las Vegas, NV issued this excessive heat warning at May 31, 2012, 1:59 AM PDT for Inyo County, San Bernardino County, California; Mohave County, Arizona; Clark County, Nye County, Nevada. It took effect at Jun 1, 2012, 10:00 AM PDT. It was in force for 10 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 31, 2012, 1:59 AM PDT (08:59 UTC)
- In effect from
- Jun 1, 2012, 10:00 AM PDT
- Expired
- Jun 1, 2012, 8:00 PM PDT
- In force
- 10 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, Inyo County, CA, San Bernardino County, CA, Clark County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 100 km from the middle of the area, began a volume at 08:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 5:57 PM PDT | NON-TSTM WND GST 55 | 1 N Lone Pine, CA | A SPOTTER ESTIMATED GUSTS OF AT LEAST 55 MPH IN LONE PINE ASSOCIATED WITH OUTFLOW FROM A HIGH BASED SHOWER OVER MT WHITNEY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 9.0 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5111 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
155 WWUS75 KVEF 310859 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 159 AM PDT THU MAY 31 2012 ...VERY HOT TEMPERATURES EXPECTED FRIDAY... .THE ONGOING WARMING TREND WILL PEAK ON FRIDAY...WITH TEMPERATURES REACHING DANGEROUS LEVELS FOR SO EARLY IN THE SEASON. AZZ002-003-036-CAZ522>527-NVZ016-017-020>022-312200- /O.NEW.KVEF.EH.W.0001.120601T1700Z-120602T0300Z/ LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-DEATH VALLEY NATIONAL PARK- WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN- CADIZ BASIN-SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY- INCLUDING...LAKE HAVASU...DESERT HILLS...TOPOCK... KINGMAN...GOLDEN VALLEY...DOLAN SPRINGS...WIKIEUP...YUCCA... BULLHEAD CITY...MOHAVE VALLEY...FURNACE CREEK...SHOSHONE... BARSTOW...DAGGETT...FORT IRWIN...BAKER...MORONGO VALLEY... YUCCA VALLEY...TWENTYNINE PALMS...VIDAL JUNCTION...NEEDLES... MESQUITE...OVERTON...MOAPA...PAHRUMP...INDIAN SPRINGS... DESERT ROCK...AMARGOSA VALLEY...LAS VEGAS...NORTH LAS VEGAS... HENDERSON...BOULDER CITY...SUMMERLIN...NELLIS...MOUNTAINS EDGE... SEVEN HILLS...BLUE DIAMOND...HOOVER DAM...LAUGHLIN...PRIMM... SEARCHLIGHT...CAL-NEV-ARI 159 AM PDT THU MAY 31 2012 /159 AM MST THU MAY 31 2012/ ...EXCESSIVE HEAT WARNING IN EFFECT FROM 10 AM PDT /10 AM MST/ TO 8 PM PDT /8 PM MST/ FRIDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED AN EXCESSIVE HEAT WARNING BELOW 4000 FEET FOR PORTIONS OF SOUTHERN NEVADA... SOUTHEAST CALIFORNIA AND NORTHWEST ARIZONA...WHICH IS IN EFFECT FROM 10 AM TO 8 PM FRIDAY. * EXPECTED TEMPERATURES: HIGHS NEAR 106 IN LAS VEGAS...107 TO 110 IN THE MORONGO BASIN...BARSTOW...MESQUITE AND OVERTON...113 TO 116 ALONG THE COLORADO RIVER...AND NEAR 119 IN DEATH VALLEY. * GREATEST IMPACTS: THE HOTTEST TEMPERATURES WILL BE IN THE COLORADO RIVER VALLEY AND IN THE LOWEST ELEVATIONS OF DEATH VALLEY NATIONAL PARK. TAKE PRECAUTIONS TO BEAT THE HEAT. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN EXCESSIVE HEAT WARNING IS ISSUED WHEN TEMPERATURES ARE FORECAST TO REACH DANGEROUS LEVELS THAT WILL STRESS THE BODY IF PRECAUTIONS ARE NOT TAKEN. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 911. && $$ MORGAN
6 follow-up statements
975 WWUS75 KVEF 312137 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 237 PM PDT THU MAY 31 2012 ...VERY HOT TEMPERATURES EXPECTED FRIDAY... .THE ONGOING WARMING TREND WILL PEAK ON FRIDAY...WITH TEMPERATURES REACHING POSSIBLE DANGEROUS LEVELS FOR SO EARLY IN THE SEASON. AZZ002-003-036-CAZ522>527-NVZ016-017-020>022-011200- /O.CON.KVEF.EH.W.0001.120601T1700Z-120602T0300Z/ LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-DEATH VALLEY NATIONAL PARK- WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN- CADIZ BASIN-SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY- INCLUDING...LAKE HAVASU...DESERT HILLS...TOPOCK... KINGMAN...GOLDEN VALLEY...DOLAN SPRINGS...WIKIEUP...YUCCA... BULLHEAD CITY...MOHAVE VALLEY...FURNACE CREEK...SHOSHONE... BARSTOW...DAGGETT...FORT IRWIN...BAKER...MORONGO VALLEY... YUCCA VALLEY...TWENTYNINE PALMS...VIDAL JUNCTION...NEEDLES... MESQUITE...OVERTON...MOAPA...PAHRUMP...INDIAN SPRINGS... DESERT ROCK...AMARGOSA VALLEY...LAS VEGAS...NORTH LAS VEGAS... HENDERSON...BOULDER CITY...SUMMERLIN...NELLIS...MOUNTAINS EDGE... SEVEN HILLS...BLUE DIAMOND...HOOVER DAM...LAUGHLIN...PRIMM... SEARCHLIGHT...CAL-NEV-ARI 237 PM PDT THU MAY 31 2012 /237 PM MST THU MAY 31 2012/ ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 10 AM PDT /10 AM MST/ TO 8 PM PDT /8 PM MST/ FRIDAY... AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 10 AM PDT /10 AM MST/ TO 8 PM PDT /8 PM MST/ FRIDAY FOR PORTIONS OF SOUTHERN NEVADA...SOUTHEAST CALIFORNIA AND NORTHWEST ARIZONA FOR THE ELEVATIONS BELOW 4000 FEET. * EXPECTED TEMPERATURES: HIGHS NEAR 106 IN LAS VEGAS...107 TO 110 IN THE MORONGO BASIN...BARSTOW...MESQUITE AND OVERTON...113 TO 116 ALONG THE COLORADO RIVER...AND NEAR 119 IN DEATH VALLEY. * GREATEST IMPACTS: THE HOTTEST TEMPERATURES WILL BE IN THE COLORADO RIVER VALLEY AND IN THE LOWEST ELEVATIONS OF DEATH VALLEY NATIONAL PARK. TAKE PRECAUTIONS TO BEAT THE HEAT. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN EXCESSIVE HEAT WARNING IS ISSUED WHEN TEMPERATURES ARE FORECAST TO REACH DANGEROUS LEVELS THAT WILL STRESS THE BODY IF PRECAUTIONS ARE NOT TAKEN. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 911. && $$
073 WWUS75 KVEF 010903 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 203 AM PDT FRI JUN 1 2012 ...VERY HOT TEMPERATURES TODAY... .THE ONGOING WARMING TREND WILL PEAK TODAY...WITH TEMPERATURES REACHING DANGEROUS LEVELS FOR SO EARLY IN THE SEASON. AZZ002-003-036-CAZ522>527-NVZ016-017-020>022-011730- /O.CON.KVEF.EH.W.0001.120601T1700Z-120602T0300Z/ LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-DEATH VALLEY NATIONAL PARK- WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN- CADIZ BASIN-SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY- INCLUDING...LAKE HAVASU...DESERT HILLS...TOPOCK... KINGMAN...GOLDEN VALLEY...DOLAN SPRINGS...WIKIEUP...YUCCA... BULLHEAD CITY...MOHAVE VALLEY...FURNACE CREEK...SHOSHONE... BARSTOW...DAGGETT...FORT IRWIN...BAKER...MORONGO VALLEY... YUCCA VALLEY...TWENTYNINE PALMS...VIDAL JUNCTION...NEEDLES... MESQUITE...OVERTON...MOAPA...PAHRUMP...INDIAN SPRINGS... DESERT ROCK...AMARGOSA VALLEY...LAS VEGAS...NORTH LAS VEGAS... HENDERSON...BOULDER CITY...SUMMERLIN...NELLIS...MOUNTAINS EDGE... SEVEN HILLS...BLUE DIAMOND...HOOVER DAM...LAUGHLIN...PRIMM... SEARCHLIGHT...CAL-NEV-ARI 203 AM PDT FRI JUN 1 2012 /203 AM MST FRI JUN 1 2012/ ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 10 AM PDT /10 AM MST/ THIS MORNING TO 8 PM PDT /8 PM MST/ THIS EVENING... AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT FOR AREAS BELOW 4000 FEET IN THE MOJAVE DESERT FROM 10 AM THIS MORNING TO 8 PM THIS EVENING. * EXPECTED TEMPERATURES: HIGHS NEAR 107 IN LAS VEGAS...106 TO 110 IN THE MORONGO BASIN...BARSTOW...MESQUITE AND OVERTON...113 TO 116 ALONG THE COLORADO RIVER...AND NEAR 121 IN DEATH VALLEY. * GREATEST IMPACTS: THE HOTTEST TEMPERATURES WILL BE IN THE COLORADO RIVER VALLEY AND IN THE LOWEST ELEVATIONS OF DEATH VALLEY NATIONAL PARK. TAKE PRECAUTIONS TO BEAT THE HEAT. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN EXCESSIVE HEAT WARNING IS ISSUED WHEN TEMPERATURES ARE FORECAST TO REACH DANGEROUS LEVELS THAT WILL STRESS THE BODY IF PRECAUTIONS ARE NOT TAKEN. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 911. && $$ MORGAN
196 WWUS75 KVEF 011711 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1011 AM PDT FRI JUN 1 2012 ...VERY HOT TEMPERATURES TODAY... .RECORD TO NEAR RECORD TEMPERATURES ARE EXPECTED ACROSS MUCH OF THE AREA THIS AFTERNOON...RESULTING IN POTENTIALLY DANGEROUS LEVELS ESPECIALLY FOR SO EARLY IN THE SEASON. AZZ002-003-036-CAZ522>527-NVZ016-017-020>022-020000- /O.CON.KVEF.EH.W.0001.000000T0000Z-120602T0300Z/ LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-DEATH VALLEY NATIONAL PARK- WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN- CADIZ BASIN-SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY- INCLUDING...LAKE HAVASU...DESERT HILLS...TOPOCK... KINGMAN...GOLDEN VALLEY...DOLAN SPRINGS...WIKIEUP...YUCCA... BULLHEAD CITY...MOHAVE VALLEY...FURNACE CREEK...SHOSHONE... BARSTOW...DAGGETT...FORT IRWIN...BAKER...MORONGO VALLEY... YUCCA VALLEY...TWENTYNINE PALMS...VIDAL JUNCTION...NEEDLES... MESQUITE...OVERTON...MOAPA...PAHRUMP...INDIAN SPRINGS... DESERT ROCK...AMARGOSA VALLEY...LAS VEGAS...NORTH LAS VEGAS... HENDERSON...BOULDER CITY...SUMMERLIN...NELLIS...MOUNTAINS EDGE... SEVEN HILLS...BLUE DIAMOND...HOOVER DAM...LAUGHLIN...PRIMM... SEARCHLIGHT...CAL-NEV-ARI 1011 AM PDT FRI JUN 1 2012 /1011 AM MST FRI JUN 1 2012/ ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM PDT /8 PM MST/ THIS EVENING... AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM PDT /8 PM MST/ THIS EVENING FOR PORTIONS OF SOUTHERN NEVADA...NORTHWEST ARIZONA AND SOUTHEAST CALIFORNIA FOR ELEVATIONS BELOW 4000 FEET. * EXPECTED TEMPERATURES: HIGHS NEAR 107 IN LAS VEGAS...106 TO 110 IN THE MORONGO BASIN...BARSTOW...MESQUITE AND OVERTON...113 TO 116 ALONG THE COLORADO RIVER...AND NEAR 121 IN DEATH VALLEY. * GREATEST IMPACTS: THE HOTTEST TEMPERATURES WILL BE IN THE COLORADO RIVER VALLEY AND IN THE LOWEST ELEVATIONS OF DEATH VALLEY NATIONAL PARK. TAKE PRECAUTIONS TO BEAT THE HEAT. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN EXCESSIVE HEAT WARNING IS ISSUED WHEN TEMPERATURES ARE FORECAST TO REACH DANGEROUS LEVELS THAT WILL STRESS THE BODY IF PRECAUTIONS ARE NOT TAKEN. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 911. && $$
457 WWUS75 KVEF 012303 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 403 PM PDT FRI JUN 1 2012 .A STRONG RIDGE OF HIGH PRESSURE WILL CONTINUE TO KEEP WELL ABOVE NORMAL TEMPERATURES ACROSS THE REGION THROUGH THE WEEKEND. THE WARMEST READINGS WILL BE THIS AFTERNOON WITH RECORD TO NEAR RECORDINGS. ALTHOUGH A FEW DEGREES OF COOLING WILL BE SEEN ON SATURDAY...NEAR RECORD READINGS WILL ONCE AGAIN BE SEEN IN MANY AREAS. THE COMBINATION OF WELL ABOVE NORMAL READINGS...NEAR RECORD AND IT BEING SO EARLY IN THE YEAR HAS PROMPTED THE EXTENSION OF THE EXTREME HEAT WARNING INTO SATURDAY. AZZ002-003-036-CAZ522>527-NVZ016-017-020>022-020600- /O.NEW.KVEF.EH.W.0002.120602T2000Z-120603T0300Z/ /O.CON.KVEF.EH.W.0001.000000T0000Z-120602T0300Z/ LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-DEATH VALLEY NATIONAL PARK- WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN- CADIZ BASIN-SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY- INCLUDING...LAKE HAVASU...DESERT HILLS...TOPOCK... KINGMAN...GOLDEN VALLEY...DOLAN SPRINGS...WIKIEUP...YUCCA... BULLHEAD CITY...MOHAVE VALLEY...FURNACE CREEK...SHOSHONE... BARSTOW...DAGGETT...FORT IRWIN...BAKER...MORONGO VALLEY... YUCCA VALLEY...TWENTYNINE PALMS...VIDAL JUNCTION...NEEDLES... MESQUITE...OVERTON...MOAPA...PAHRUMP...INDIAN SPRINGS... DESERT ROCK...AMARGOSA VALLEY...LAS VEGAS...NORTH LAS VEGAS... HENDERSON...BOULDER CITY...SUMMERLIN...NELLIS...MOUNTAINS EDGE... SEVEN HILLS...BLUE DIAMOND...HOOVER DAM...LAUGHLIN...PRIMM... SEARCHLIGHT...CAL-NEV-ARI 403 PM PDT FRI JUN 1 2012 /403 PM MST FRI JUN 1 2012/ ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM PDT /8 PM MST/ THIS EVENING... ...EXCESSIVE HEAT WARNING IN EFFECT FROM 1 PM PDT /1 PM MST/ TO 8 PM PDT /8 PM MST/ SATURDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED AN EXCESSIVE HEAT WARNING BELOW 4000 FEET FOR PORTIONS OF SOUTHERN NEVADA... SOUTHEAST CALIFORNIA AND NORTHWEST ARIZONA...WHICH IS IN EFFECT FROM 1 PM PDT /1 PM MST/ TO 8 PM PDT /8 PM MST/ SATURDAY. AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM PDT /8 PM MST/ THIS EVENING. * EXPECTED TEMPERATURES: FOR THIS AFTERNOON HIGHS ARE EXPECTED TO BE NEAR 107 IN LAS VEGAS...106 TO 110 IN THE MORONGO BASIN... BARSTOW...MESQUITE AND OVERTON...113 TO 116 ALONG THE COLORADO RIVER...AND NEAR 121 IN DEATH VALLEY. FOR SATURDAY TEMPERATURES ARE EXPECTED TO COOL BETWEEN 1 AND 3 DEGREES ACROSS THE AREA...BUT WELL ABOVE NORMAL READINGS WITH NEAR RECORD TEMPERATURES WILL ONCE AGAIN BE SEEN IN SOME AREA. * GREATEST IMPACTS: THE HOTTEST TEMPERATURES WILL BE IN THE COLORADO RIVER VALLEY AND IN THE LOWEST ELEVATIONS OF DEATH VALLEY NATIONAL PARK. TAKE PRECAUTIONS TO BEAT THE HEAT. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN EXCESSIVE HEAT WARNING IS ISSUED WHEN TEMPERATURES ARE FORECAST TO REACH DANGEROUS LEVELS THAT WILL STRESS THE BODY IF PRECAUTIONS ARE NOT TAKEN. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 911. && JENSEN $$
996 WWUS75 KVEF 020238 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 738 PM PDT FRI JUN 1 2012 .A STRONG RIDGE OF HIGH PRESSURE WILL CONTINUE TO KEEP WELL ABOVE NORMAL TEMPERATURES ACROSS THE REGION THROUGH THE WEEKEND. THE WARMEST READINGS WILL BE THIS AFTERNOON WITH RECORD TO NEAR RECORDINGS. ALTHOUGH A FEW DEGREES OF COOLING WILL BE SEEN ON SATURDAY...NEAR RECORD READINGS WILL ONCE AGAIN BE SEEN IN MANY AREAS. THE COMBINATION OF WELL ABOVE NORMAL READINGS...NEAR RECORD AND IT BEING SO EARLY IN THE YEAR HAS PROMPTED THE EXTENSION OF THE EXTREME HEAT WARNING INTO SATURDAY. AZZ002-003-036-CAZ522>527-NVZ016-017-020>022-021400- /O.EXP.KVEF.EH.W.0001.000000T0000Z-120602T0300Z/ /O.CON.KVEF.EH.W.0002.120602T2000Z-120603T0300Z/ LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-DEATH VALLEY NATIONAL PARK- WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN- CADIZ BASIN-SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY- INCLUDING...LAKE HAVASU...DESERT HILLS...TOPOCK... KINGMAN...GOLDEN VALLEY...DOLAN SPRINGS...WIKIEUP...YUCCA... BULLHEAD CITY...MOHAVE VALLEY...FURNACE CREEK...SHOSHONE... BARSTOW...DAGGETT...FORT IRWIN...BAKER...MORONGO VALLEY... YUCCA VALLEY...TWENTYNINE PALMS...VIDAL JUNCTION...NEEDLES... MESQUITE...OVERTON...MOAPA...PAHRUMP...INDIAN SPRINGS... DESERT ROCK...AMARGOSA VALLEY...LAS VEGAS...NORTH LAS VEGAS... HENDERSON...BOULDER CITY...SUMMERLIN...NELLIS...MOUNTAINS EDGE... SEVEN HILLS...BLUE DIAMOND...HOOVER DAM...LAUGHLIN...PRIMM... SEARCHLIGHT...CAL-NEV-ARI 738 PM PDT FRI JUN 1 2012 /738 PM MST FRI JUN 1 2012/ ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 1 PM PDT /1 PM MST/ TO 8 PM PDT /8 PM MST/ SATURDAY... ...EXCESSIVE HEAT WARNING WILL EXPIRE AT 8 PM PDT /8 PM MST/ THIS EVENING... THE EXCESSIVE HEAT WARNING WILL EXPIRE AT 8 PM PDT /8 PM MST/ THIS EVENING. AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 1 PM PDT /1 PM MST/ TO 8 PM PDT /8 PM MST/ SATURDAY FOR PORTIONS OF SOUTHERN NEVADA...NORTHWEST ARIZONA AND SOUTHEAST CALIFORNIA FOR ELEVATIONS BELOW 4000 FEET. * EXPECTED TEMPERATURES: TEMPERATURES SATURDAY ARE EXPECTED TO COOL BETWEEN 1 AND 3 DEGREES ACROSS THE AREA...BUT WELL ABOVE NORMAL READINGS WITH NEAR RECORD TEMPERATURES WILL ONCE AGAIN BE SEEN IN SOME AREAS. HIGH TEMPERATURES WILL RANGE FROM ABOUT 102 TO 107 IN THE LAS VEGAS VALLEY...MESQUITE AND THE MORONGO BASIN...AROUND 110 ALONG THE COLORADO RIVER...AND AROUND 117 IN DEATH VALLEY. * GREATEST IMPACTS: THE HOTTEST TEMPERATURES WILL BE IN THE COLORADO RIVER VALLEY AND IN THE LOWEST ELEVATIONS OF DEATH VALLEY NATIONAL PARK. TAKE PRECAUTIONS TO BEAT THE HEAT. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN EXCESSIVE HEAT WARNING IS ISSUED WHEN TEMPERATURES ARE FORECAST TO REACH DANGEROUS LEVELS THAT WILL STRESS THE BODY IF PRECAUTIONS ARE NOT TAKEN. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 911. && $$
895 WWUS75 KVEF 020241 CCA NPWVEF URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE LAS VEGAS NV 739 PM PDT FRI JUN 1 2012 .A STRONG RIDGE OF HIGH PRESSURE WILL CONTINUE TO KEEP WELL ABOVE NORMAL TEMPERATURES ACROSS THE REGION THROUGH THE WEEKEND. ALTHOUGH TEMPERATURES WILL COOL A BIT ON SATURDAY...NEAR RECORD READINGS WILL ONCE AGAIN BE SEEN IN MANY AREAS. THE COMBINATION OF WELL ABOVE NORMAL READINGS...NEAR RECORD TEMPERATURES...AND IT BEING SO EARLY IN THE YEAR HAS PROMPTED THE EXTENSION OF THE EXTREME HEAT WARNING INTO SATURDAY. AZZ002-003-036-CAZ522>527-NVZ016-017-020>022-021415- /O.EXP.KVEF.EH.W.0001.000000T0000Z-120602T0300Z/ /O.CON.KVEF.EH.W.0002.120602T2000Z-120603T0300Z/ LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-DEATH VALLEY NATIONAL PARK- WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN- CADIZ BASIN-SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY- INCLUDING...LAKE HAVASU...DESERT HILLS...TOPOCK... KINGMAN...GOLDEN VALLEY...DOLAN SPRINGS...WIKIEUP...YUCCA... BULLHEAD CITY...MOHAVE VALLEY...FURNACE CREEK...SHOSHONE... BARSTOW...DAGGETT...FORT IRWIN...BAKER...MORONGO VALLEY... YUCCA VALLEY...TWENTYNINE PALMS...VIDAL JUNCTION...NEEDLES... MESQUITE...OVERTON...MOAPA...PAHRUMP...INDIAN SPRINGS... DESERT ROCK...AMARGOSA VALLEY...LAS VEGAS...NORTH LAS VEGAS... HENDERSON...BOULDER CITY...SUMMERLIN...NELLIS...MOUNTAINS EDGE... SEVEN HILLS...BLUE DIAMOND...HOOVER DAM...LAUGHLIN...PRIMM... SEARCHLIGHT...CAL-NEV-ARI 739 PM PDT FRI JUN 1 2012 /739 PM MST FRI JUN 1 2012/ ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 1 PM PDT /1 PM MST/ TO 8 PM PDT /8 PM MST/ SATURDAY... ...EXCESSIVE HEAT WARNING WILL EXPIRE AT 8 PM PDT /8 PM MST/ THIS EVENING... THE EXCESSIVE HEAT WARNING WILL EXPIRE AT 8 PM PDT /8 PM MST/ THIS EVENING. AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 1 PM PDT /1 PM MST/ TO 8 PM PDT /8 PM MST/ SATURDAY FOR PORTIONS OF SOUTHERN NEVADA...NORTHWEST ARIZONA AND SOUTHEAST CALIFORNIA FOR ELEVATIONS BELOW 4000 FEET. * EXPECTED TEMPERATURES: TEMPERATURES SATURDAY ARE EXPECTED TO COOL BETWEEN 1 AND 3 DEGREES ACROSS THE AREA...BUT WELL ABOVE NORMAL READINGS WITH NEAR RECORD TEMPERATURES WILL ONCE AGAIN BE SEEN IN SOME AREAS. HIGH TEMPERATURES WILL RANGE FROM ABOUT 102 TO 107 IN THE LAS VEGAS VALLEY...MESQUITE AND THE MORONGO BASIN...AROUND 110 ALONG THE COLORADO RIVER...AND AROUND 117 IN DEATH VALLEY. * GREATEST IMPACTS: THE HOTTEST TEMPERATURES WILL BE IN THE COLORADO RIVER VALLEY AND IN THE LOWEST ELEVATIONS OF DEATH VALLEY NATIONAL PARK. TAKE PRECAUTIONS TO BEAT THE HEAT. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN EXCESSIVE HEAT WARNING IS ISSUED WHEN TEMPERATURES ARE FORECAST TO REACH DANGEROUS LEVELS THAT WILL STRESS THE BODY IF PRECAUTIONS ARE NOT TAKEN. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 911. && $$
What forecasters said that day
The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this excessive heat warning went out at May 30, 8:28 PM PDT, 5 hours 31 minutes earlier.
Area forecast discussion, May 30, 8:28 PM PDT, 5 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 828 PM PDT WED MAY 30 2012 .SYNOPSIS...WELL ABOVE NORMAL TEMPERATURES ARE EXPECTED INTO THE WEEKEND WHILE GENERALLY DRY CONDITIONS CONTINUE. AN UNSEASONABLY STRONG STORM SYSTEM MAY BRING WINDY AND COOLER CONDITIONS TO THE REGION WITH A CHANCE OF SHOWERS OVER THE MOUNTAINS NEXT WEEK. && .UPDATE...MOSTLY CLEAR SKIES AND GENERALLY LIGHT WINDS OVER THE AREA TONIGHT. HOT AND DRY THE NEXT COUPLE OF DAYS. NO UPDATES NEEDED THIS EVENING. -HARRISON- && .PREV DISCUSSION... 321 PM PDT WED MAY 30 2012 .SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT...A WEAK TROUGH OVER SOUTHERN CALIFORNIA THIS AFTERNOON WILL SHIFT SOUTHEAST TONIGHT AS WEAK NORTHWEST FLOW ALOFT MOVES OVER THE CWA. THIS FLOW TO SLOWLY TURN TO THE SOUTHWEST ON FRIDAY AS ANOTHER WEAK RIPPLE MOVES ACROSS CENTRAL CALIFORNIA. WEAK SOUTHWEST FLOW TO THEN REMAIN OVER THE FORECAST AREA THROUGH SATURDAY. THE WEAK LOW ON FRIDAY MAY BRING ENOUGH INSTABILITY TO THE NORTHERN MOUNTAINS TO PRODUCE ISOLATED THUNDERSTORMS...WHICH MAY BE SEEN ONCE AGAIN SATURDAY AFTERNOON. HOWEVER ANY ACTIVITY THAT MAY DEVELOP WILL BE VERY LIMITED IN SCOPE. THE MAIN CONCERN DURING THE SHORT TERM WILL BE TEMPERATURES. OVERALL TEMPERATURES THIS AFTERNOON HAVE WARMED 1 TO 5 DEGREES FROM THOSE ON TUESDAY AND WITH THE FLOW TURNING TO MORE OF A SOUTHWEST DIRECTION BY FRIDAY AND INTO SATURDAY...EXPECT ADDITIONAL WARMING TO TAKE PLACE. FRIDAY APPEARS TO BE THE WARMEST DAY...HOWEVER LITTLE IF ANY COOLING EXPECTED ON SATURDAY. THIS WILL RESULT IN TEMPERATURES GENERALLY BEING 8-10 DEGREES ABOVE NORMAL FOR THIS TIME OF YEAR AND BE NEAR EXCESSIVE HEAT REQUIREMENTS...WHICH IS A FORECAST TEMPERATURES OF 105 DEGREES AT MCCARRAN INTERNATIONAL AIRPORT. THE CURRENT FORECAST IS JUST BELOW THIS CRITERIA BOTH FRIDAY AND SATURDAY SO WILL BE CLOSELY MONITORING DURING THE NEXT FEW PACKAGES. .LONG TERM...SUNDAY THROUGH WEDNESDAY...DRY SOUTHWEST FLOW TO CONTINUE OVER THE AREA INTO MONDAY WHICH WILL CONTINUE TO KEEP ABOVE NORMAL TEMPERATURES AND DRY CONDITIONS ACROSS THE REGION. BY LATE MONDAY INTO TUESDAY...THE MEDIUM RANGE MODELS ARE CONTINUING TO DIVERGE WITH THE GFS BRINGING A SHORT WAVE TROUGH ONTO THE COAST AND SHIFTING IT RAPIDLY EAST MONDAY NIGHT INTO TUESDAY WITH THE MAIN ENERGY STAYING NORTH OF THE AREA. THE ECMWF HOWEVER DEVELOPS THIS NEXT SHORT WAVE AND DIVES IT SOUTHEAST ALONG THE CALIFORNIA COAST MONDAY NIGHT WITH A RELATIVELY STRONG TROUGH MOVING ACROSS NEVADA ON TUESDAY. ALTHOUGH AN INCREASE IN WINDS/COOLER TEMPERATURES WILL LIKELY BE SEEN IN EITHER SCENARIO...THE ECMWF WILL RESULT IN A MUCH STRONGER CONTRAST FROM THE SHORT TERM...RESULTING IN MUCH WINDIER AND COOLER TEMPERATURES ACROSS THE REGION. DUE TO THE UNCERTAINTY WILL CONTINUE TO TREND TOWARDS MORE OF A COMPROMISE WITH COOLING TEMPERATURES AND LOCAL BREEZY TO WINDY CONDITIONS FOR THE TUESDAY AND WEDNESDAY TIMEFRAME. && .AVIATION...FOR MCCARRAN...NO SIGNIFICANT WEATHER IS EXPECTED WITH RELATIVELY LIGHT WINDS AND CLEAR SKIES THROUGH THURSDAY. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...NO SIGNIFICANT WEATHER IS EXPECTED WITH VARIABLE WINDS LESS THAN 10 KNOTS AND MOSTLY CLEAR SKIES. && .FIRE WEATHER...DRY WITH VERY WARM CONDITIONS ARE EXPECTED TO CONTINUE INTO THE WEEKEND. ALTHOUGH VERY LOW HUMIDITIES ARE EXPECTED...MOST AREAS IN THE SINGLE DIGITS...WINDS SHOULD REMAIN WELL BELOW CRITERIA FOR ANY FIRE WEATHER HAZARDS. HOWEVER BY THE FIRST OF NEXT WEEK...A STRONG PACIFIC STORM MAY DEVELOP AND MOVE DOWN THE CALIFORNIA COAST BY MONDAY AND THEN CROSS OVER NEVADA ON TUESDAY. ALTHOUGH THERE IS CONSIDERABLE UNCERTAINTY ON THE FINAL TRACK OF THIS STORM AT THIS TIME...WINDY TO VERY WINDY CONDITIONS MAY BE SEEN LATE MONDAY INTO TUESDAY. COOLER TEMPERATURES WITH SHOWERS MAINLY OVER THE NORTHERN MOUNTAINS MAY ALSO BE A RESULT. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && JENSEN HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, May 30, 2:07 AM PDT, 23 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 207 AM PDT WED MAY 30 2012 AZZ002-003-036-CAZ522>527-NVZ016-017-020>022-310700- LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-DEATH VALLEY NATIONAL PARK- WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN- CADIZ BASIN-SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY- 207 AM PDT WED MAY 30 2012 /207 AM MST WED MAY 30 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT HAZARDOUS WEATHER IS NOT LIKELY TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY VERY WARM TEMPERATURES ARE EXPECTED THURSDAY THROUGH SATURDAY...WITH THE HOTTEST DAY ON FRIDAY EXPECTED TO BE JUST BELOW EXCESSIVE HEAT WARNING LEVELS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ001-CAZ519>521-NVZ014-015-018-019-310700- NORTHWEST PLATEAU-EASTERN SIERRA SLOPES-OWENS VALLEY- WHITE MOUNTAINS OF INYO COUNTY-ESMERALDA AND CENTRAL NYE COUNTY- LINCOLN COUNTY-SHEEP RANGE-SPRING MOUNTAINS- 207 AM PDT WED MAY 30 2012 /207 AM MST WED MAY 30 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MORGAN
Nearby
Excessive Heat Warnings in California, 2012Excessive Heat Warnings in Nevada, 2012Excessive Heat Warnings in Arizona, 2012Every excessive heat warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.